Alert archive / Oregon / Hurricane Force Wind Warnings in 2012

Hurricane Force Wind Warning 1, NWS Medford, OR

January 17, 2012

NWS Medford, OR issued this hurricane force wind warning at Jan 17, 2012, 3:05 PM PST. It took effect at Jan 18, 2012, 4:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:05 PM PST (23:05 UTC)
In effect from
Jan 18, 2012, 4:00 AM PST
Expired
Jan 18, 2012, 2:28 PM PST
In force
10 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WHUS76 KMFR 172305
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
305 PM PST TUE JAN 17 2012

...HURRICANE FORCE WINDS LATE TONIGHT THROUGH EARLY WEDNESDAY
EVENING...

PZZ356-370-376-181215-
/O.CAN.KMFR.SI.Y.0005.000000T0000Z-120118T0600Z/
/O.CAN.KMFR.SW.Y.0005.000000T0000Z-120118T0000Z/
/O.EXT.KMFR.SE.W.0005.120117T2305Z-120121T0000Z/
/O.EXT.KMFR.SR.W.0001.120117T2305Z-120118T1200Z/
/O.NEW.KMFR.HF.W.0001.120118T1200Z-120119T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
305 PM PST TUE JAN 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY...
...STORM WARNING NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...HURRICANE FORCE WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4
PM PST FRIDAY. THE STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST
WEDNESDAY.

* SEAS: COMBINED SEAS WILL BUILD THROUGH THE NIGHT AS WINDS
  INCREASE. COMBINED SEAS ARE EXPECTED TO PEAK AT 30 TO 35 FEET
  WITH DOMINANT PERIOD AROUND 11 SECONDS WEDNESDAY AFTERNOON AND
  THEN SUBSIDE WEDNESDAY EVENING. THIS WILL RESULT IN EXTREMELY
  STEEP SEAS. WHILE SEAS WILL DECREASE SOME WEDNESDAY
  NIGHT...THEY ARE EXPECTED TO REMAIN VERY STEEP THROUGH FRIDAY.

* WINDS: SOUTHWEST WINDS WILL INCREASE THROUGH THE NIGHT REACHING
  STORM FORCE 50 TO 55 KT WITH GUSTS TO 65 KT AFTER MIDNIGHT.
  SOUTH WINDS WILL INCREASE TO HURRICANE FORCE 60 TO 65 KT WITH
  GUSTS TO 80 KT WEDNESDAY MORNING AND CONTINUE THROUGH THE
  AFTERNOON. WINDS WILL EASE WEDNESDAY EVENING.

* AREAS AFFECTED: WHILE THE ENTIRE AREA WILL BE AFFECTED...
  WINDS AND SEAS WILL BE THE HIGHEST NEAR CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE.

&&

$$

PZZ350-181215-
/O.CAN.KMFR.SI.Y.0005.000000T0000Z-120118T0600Z/
/O.CAN.KMFR.SW.Y.0006.000000T0000Z-120118T0000Z/
/O.EXT.KMFR.SE.W.0005.120117T2305Z-120121T0000Z/
/O.EXT.KMFR.SR.W.0001.120117T2305Z-120118T1200Z/
/O.NEW.KMFR.HF.W.0001.120118T1200Z-120119T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
305 PM PST TUE JAN 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY...
...STORM WARNING NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...HURRICANE FORCE WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4
PM PST FRIDAY. THE STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST
WEDNESDAY.

* SEAS: COMBINED SEAS WILL BUILD THROUGH THE NIGHT AS WINDS
  INCREASE. COMBINED SEAS ARE EXPECTED TO PEAK AT 30 TO 35 FEET
  WITH DOMINANT PERIOD AROUND 11 SECONDS WEDNESDAY AFTERNOON AND
  THEN SUBSIDE WEDNESDAY EVENING. THIS WILL RESULT IN EXTREMELY
  STEEP SEAS. WHILE SEAS WILL DECREASE SOME WEDNESDAY
  NIGHT...THEY ARE EXPECTED TO REMAIN VERY STEEP THROUGH FRIDAY.

* WINDS: SOUTHWEST WINDS WILL INCREASE THROUGH THE NIGHT REACHING
  STORM FORCE 50 TO 55 KT WITH GUSTS TO 65 KT AFTER MIDNIGHT.
  SOUTH WINDS WILL INCREASE TO HURRICANE FORCE 60 TO 65 KT WITH
  GUSTS TO 80 KT WEDNESDAY MORNING AND CONTINUE THROUGH THE
  AFTERNOON. WINDS WILL EASE WEDNESDAY EVENING.

* AREAS AFFECTED: WHILE THE ENTIRE AREA WILL BE AFFECTED...
  WINDS AND SEAS WILL BE THE HIGHEST NEAR CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
866 
WHUS76 KMFR 181207
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
407 AM PST WED JAN 18 2012

...HURRICANE FORCE WINDS TODAY THROUGH EARLY THIS EVENING...

PZZ350-356-370-376-182300-
/O.EXP.KMFR.SR.W.0001.000000T0000Z-120118T1200Z/
/O.CON.KMFR.HF.W.0001.000000T0000Z-120119T0000Z/
/O.CON.KMFR.SE.W.0005.000000T0000Z-120121T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
407 AM PST WED JAN 18 2012

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...
...STORM WARNING HAS EXPIRED...

THE STORM WARNING IS NO LONGER IN EFFECT. A HURRICANE FORCE WIND
WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. 

* SEAS: COMBINED SEAS WILL BUILD AS WINDS INCREASE. COMBINED SEAS
  ARE EXPECTED TO PEAK AT 30 TO 35 FEET WITH DOMINANT PERIOD
  AROUND 11 SECONDS THIS AFTERNOON AND THEN SUBSIDE THIS EVENING.
  THIS WILL RESULT IN EXTREMELY STEEP SEAS. WHILE SEAS WILL
  DECREASE SOME TONIGHT...THEY ARE EXPECTED TO REMAIN VERY STEEP
  THROUGH FRIDAY.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO HURRICANE FORCE 60 TO 65
  KT WITH GUSTS TO 80 KT THIS MORNING AND CONTINUE THROUGH THIS
  AFTERNOON. WINDS WILL EASE THIS EVENING.

* AREAS AFFECTED: WHILE THE ENTIRE AREA WILL BE AFFECTED... 
  WINDS AND SEAS WILL BE THE HIGHEST NEAR CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
382 
WHUS76 KMFR 181653
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PST WED JAN 18 2012

...HURRICANE FORCE WINDS TODAY THROUGH EARLY THIS EVENING...

PZZ350-356-370-376-190600-
/O.CON.KMFR.HF.W.0001.000000T0000Z-120119T0000Z/
/O.CON.KMFR.SE.W.0005.000000T0000Z-120121T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
853 AM PST WED JAN 18 2012

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...

A HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
4 PM PST FRIDAY. 

* SEAS: COMBINED SEAS WILL BUILD AS HURRICANE FORCE WINDS CONTINUE
  TODAY. COMBINED SEAS ARE EXPECTED TO PEAK AT 30 TO 35 FEET WITH
  DOMINANT PERIOD AROUND 11 SECONDS LATE THIS MORNING INTO THIS
  AFTERNOON AND THEN SUBSIDE THIS EVENING. THIS WILL RESULT IN
  EXTREMELY STEEP SEAS. ALSO COMBINED SEAS MAY OCCASIONALLY REACH
  AS HIGH AS 50 FEET TODAY. WHILE SEAS WILL DECREASE SOME
  TONIGHT...THEY ARE EXPECTED TO REMAIN VERY STEEP THROUGH FRIDAY.

* WINDS: SOUTHWEST WINDS WILL CONTINUE AT HURRICANE FORCE 60 TO 65
  KT WITH GUSTS TO 80 KT THIS MORNING INTO THIS AFTERNOON. WINDS
  WILL EASE LATE THIS AFTERNOON INTO THIS EVENING.

* AREAS AFFECTED: WHILE THE ENTIRE AREA WILL BE AFFECTED... 
  WINDS AND SEAS WILL BE THE HIGHEST NEAR CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
661 
WHUS76 KMFR 182228
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PST WED JAN 18 2012

...GALES AND HAZARDOUS SEAS TO CONTINUE THROUGH WEEK...

PZZ350-356-370-376-191200-
/O.CAN.KMFR.HF.W.0001.000000T0000Z-120119T0000Z/
/O.NEW.KMFR.GL.W.0004.120118T2228Z-120120T0000Z/
/O.EXT.KMFR.SE.W.0005.000000T0000Z-120122T0000Z/
/O.NEW.KMFR.GL.A.0003.120120T1800Z-120121T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
228 PM PST WED JAN 18 2012

...GALE WARNING IN EFFECT UNTIL 4 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...
...HURRICANE FORCE WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY EVENING. THE HURRICANE FORCE WIND
WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN
EFFECT UNTIL 4 PM PST SATURDAY. 

* SEAS: COMBINED SEAS OF 15 TO 20 FEET AT 11 SECONDS WILL CONTINUE
  THIS EVENING...GRADUALLY DECREASING LATE THURSDAY TO 10 TO 15
  FEET...BEFORE RISING TO 16 TO 20 FEET FRIDAY. DESPITE THE SHORT
  LULL...SEAS WILL REMAIN STEEP THROUGH AT LEAST SATURDAY.

* WINDS: STRONG SOUTHWEST GALE WINDS OF 30 TO 40 KT WITH GUSTS TO
  50 KT WILL GRADUALLY DECREASE THIS AFTERNOON AND
  EVENING...RESULTING IN A BRIEF PERIOD OF WEAKER GALES TONIGHT.
  STRONGER GALES WILL RETURN THURSDAY MORNING...REACHING 35 TO 40
  KT WITH GUSTS UP TO 55 KT BEFORE GRADUALLY WINDING DOWN THURSDAY
  EVENING. WINDS MAY RETURN TO GALE FORCE FRIDAY MORNING.

* AREAS AFFECTED: WHILE THE ENTIRE AREA WILL BE AFFECTED... 
  WINDS AND SEAS WILL BE THE HIGHEST NEAR CAPE BLANCO.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this hurricane force wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hurricane force wind warning went out at Jan 17, 9:23 AM PST, 5 hours 42 minutes earlier.

Area forecast discussion, Jan 17, 9:23 AM PST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 AM PST TUE JAN 17 2012

.DISCUSSION...
CURRENTLY IN THE CALM BEFORE THE STORM THIS MORNING. ONLY UPDATE
WAS CANCELLING THE FROST AND FREEZE FOR THE COASTAL LOCATIONS A
BIT EARLY. WATER VAPOR IMAGERY SHOWS A LARGE PLUME OF MOISTURE
EXTENDING FROM THE HAWAIIAN ISLANDS TO ABOUT 140W. THIS WILL BE
THE MOISTURE SOURCE FOR OUR STORM ARRIVING LATE TONIGHT INTO EARLY
WEDNESDAY MORNING. SOME LIGHT SHOWERS ARE POSSIBLE WEST OF THE
CASCADES TODAY BUT THE REAL INDICATOR OF THIS SYSTEM MOVING IN
WILL BE THE INCREASING WINDS. CONDITIONS WILL BE GUSTY AT ELEVATION
TODAY AND THAT WILL MIX DOWN TO MOST OF THE VALLEY AND COASTAL
LOCATIONS BY WEDNESDAY MORNING.
THE BIGGEST CONCERNS FOR THE FORECAST TODAY ARE WINTER WEATHER
HEADLINES FOR THE ROGUE AND ILLINOIS VALLEYS AND THE POTENTIAL FOR
BLIZZARD CONDITIONS WHERE THE SNOW WOULD BE LIGHT ENOUGH TO BE
BLOWN BY THESE WINDS. WE WILL BE FOCUSING ON THE TIMING OF THE
STRONG WINDS ARRIVING COMPARED TO THE PRECIPITATION ONSET. IF THOSE
WINDS ARRIVE IT WILL SCOUR THE COLD AIR OUT OF THE VALLEYS AND
ALMOST ALL OF THE PRECIPITATION WILL FALL AS RAIN.
THE PRECIPITATION WILL BE HEAVY FOR THE COAST AND COASTAL
MOUNTAINS THROUGHOUT THE DAY WEDNESDAY AND WILL CONTINUE WITH
LIMITED BREAKS THROUGH FRIDAY. SO THIS WILL CAUSE SOME RIVERS TO
RISE TO NEAR FLOOD STAGE. HYDROLOGIC PRODUCTS ARE BEING REVISED TO
UPDATE THOSE CONDITIONS.
THE TROUGH THAT IS BRINGING ALL OF THIS
WINTER WEATHER TO THE AREA LOOKS TO STAY OVER US THROUGH THE
WEEKEND. THERE WILL BE SOME BREAKS IN THE PRECIPITATION BUT
OVERALL IT LOOKS LIKE WINTER IS HERE TO STAY FOR A WHILE.

&&

.AVIATION...
THE COASTAL LOCATIONS WILL VARY BETWEEN MVFR AND VFR CONDITIONS
TODAY AS SHOWERS MOVE IN. THE BIGGEST IMPACT WILL BE THE INCREASE
IN WINDS THROUGHOUT THE PERIOD AND THE RESULTING WIND SHEAR
CONDITIONS. THE ROSEBURG AREA WILL SEE SHOWERS CONTINUING THROUGH
THE DAY RESULTING IN MVFR CONDITIONS. WILL LIKELY SEE RAIN TURN TO
SNOW THERE LATER TONIGHT WITH WIND SHEAR CONDITIONS AS WELL.
MEDFORD AND KLAMATH FALLS WILL REMAIN VFR DURING THE DAYLIGHT
HOURS TODAY. AS PRECIPITATION STARTS LATER TONIGHT, EXPECT BOTH
LOCATIONS TO SEE DETERIORATING CONDITIONS BY DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 529 AM PST TUE JAN 17 2012/

DISCUSSION...DISCUSSION WILL FOCUS ON THE MAJOR WINTER STORM THAT
WILL BE IMPACTING THE FORECAST AREA TONIGHT THROUGH THURSDAY AT
LEAST. THE MAIN IMPACTS FROM THIS STORM WILL INVOLVE WIND AND SNOW.
THE IMPACT FROM MODERATE TO HEAVY RAIN IS COVERED IN THE FLOOD
POTENTIAL OUTLOOK.

FIRST...WINDS WILL IMPACT BASICALLY THE ENTIRE FORECAST AREA...WITH
THE STRONGEST WINDS AT THE COAST...EAST SIDE...AND SHASTA VALLEY.
MFR-RDD FORECAST PRESSURE GRADIENTS REACH AN IMPRESSIVE -13MB
THURSDAY MORNING AND REALLY DO NOT DROP MUCH UNTIL THURSDAY EVENING.
EQUALLY IMPRESSIVE IS THE OTH-ACV FORECAST PRESSURE GRADIENT OF
-13MB WEDNESDAY MORNING. THIS HAS WARRANTED HIGH WIND WARNINGS FOR
THE COAST AND SHASTA VALLEY LATE TONIGHT INTO WEDNESDAY AND
THURSDAY...RESPECTIVELY. ADDITIONALLY...SNOW WILL LIKELY CAUSE THE
GREATEST IMPACTS EAST OF THE CASCADES...SO HAVE ROLLED THE HIGHLIGHT
OF HIGH WINDS INTO THE WINTER STORM WARNING PRODUCT FOR THE EAST
SIDE. GUSTS TO 80 MPH ARE LIKELY NEAR THE SUMMER LAKE AREA
WEDNESDAY. LASTLY...MEDFORD AND ROSEBURG COULD EASILY SEE VERY
GUSTY SOUTHEAST WINDS...THOUGH THE WESTERLY COMPONENT AT 700MB DOES
NOT MAKE IT QUITE A SLAM DUNK. THE PRESSURE GRADIENT SAYS
OTHERWISE...SO WILL LET DAY SHIFT DECIDE ON THE TYPE OF PRODUCT TO
BRING ATTENTION TO WHAT WILL BE A WINDY WEDNESDAY IN THE ROGUE
VALLEY AND UMPQUA BASIN.

TURNING THE ATTENTION TO SNOW...HAVE ISSUED A HOST OF WINTER WEATHER
PRODUCTS TO COVER THE DYNAMIC SITUATION. MODELS GENERALLY AGREE THAT
SNOW LEVELS WEST AND PARTIALLY ALONG THE CASCADES WILL RISE
WEDNESDAY TO 5000 FEET AND HIGHER...KEEPING THE WEST SIDE GENERALLY
WET EXCEPT FOR A BRIEF TRANSITION FROM COLD TO WARM LATE TONIGHT.
LINGERING COLD AIR AT THE SURFACE IN PLACES LIKE THE ILLINOIS VALLEY
AND NEAR SEXTON SUMMIT COULD CAUSE A BRIEF PERIOD OF SNOW AND ICY
ROADWAYS LATE TONIGHT INTO WEDNESDAY MORNING. HAVE LOWERED SNOW
LEVELS IN THE ILLINOIS VALLEY TO ACCOUNT FOR THIS AND WILL LET THE
DAY SHIFT FOLLOW WITH A HEADLINE IF DEEMED NECESSARY. WESTERN
SISKIYOU COUNTY WILL SEE HEAVY SNOWFALL ABOVE 4000 FEET LATE TONIGHT
INTO WEDNESDAY MORNING BEFORE SNOW LEVELS RISE
ABOVE 5000 FEET. NEXT...THE HIGH CASCADES ABOVE 5000 FEET SEEM A
SHOE-IN FOR AT LEAST A COUPLE FEET OF SNOW...HELPING OUT WITH A
DISMAL SNOWPACK SO FAR THIS YEAR. SOME RAIN WILL OCCASIONALLY FALL
AROUND 5000 FEET OR SO...BUT IN GENERAL SNOW SHOULD ACCUMULATE MORE
OFTEN THAN IT WILL RAIN OVER THE NEXT SEVERAL DAYS.

MODELS ARE POINTING TOWARD COLD AIR STICKING AROUND FROM MOUNT
SHASTA EAST AND NORTH INTO KLAMATH AND LAKE COUNTIES. THEREFORE...A
WINTER STORM WARNING HIGHLIGHTS EXPECTED HEAVY SNOW FOR MOUNT SHASTA
CITY AND ELEVATIONS ABOVE LATE TONIGHT INTO THURSDAY. LAST BUT NOT
LEAST...MOST MODELS AGREE THAT ENOUGH MOISTURE WILL MAKE IT ACROSS
THE CASCADES TO IMPACT MUCH OF THE EAST SIDE...RESULTING IN 10 TO 20
INCHES OF SNOW THROUGH THURSDAY. THE 00Z GFS KEPT MOST OF THE EAST
SIDE DRY BUT NOW THE 06Z GFS IS BACK IN LINE WITH THE OTHER MODELS.
WINDS ACCOMPANYING THE SNOWFALL WILL BE STRONG...MAKING TRAVEL VERY
HAZARDOUS. ADDITIONALLY...A PERIOD OF SLEET OR FREEZING RAIN IS
POSSIBLE WEDNESDAY NIGHT...CAUSING EVEN MORE TRAVEL TROUBLES.

PLEASE STAY TUNED TO THE FORECAST DURING THIS SIGNIFICANT WINTER
STORM.

AVIATION...FLYING WEATHER WILL BEGIN TO DEGRADE SIGNIFICANTLY
TONIGHT. A MIX OF MVFR AND VFR CEILINGS AMIDST SOME SNOW SHOWERS
TODAY WILL SHIFT TO MVFR AND IFR LATE TONIGHT AS MODERATE TO HEAVY
PRECIPITATION MOVES IN...WITH THE WORST CONDITIONS AT THE COAST.
STRONG WINDS JUST ABOVE THE SURFACE WILL GENERATE LOW LEVEL WIND
SHEAR AT MANY LOCATIONS...AND STRONG WINDS AFFECTING TERRAIN WILL
CAUSE STRONG TURBULENCE TONIGHT INTO WEDNESDAY. MOUNTAIN
OBSCURATION WILL IMPACT THE FORECAST AREA TODAY THROUGH WEDNESDAY
AT LEAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
     FOR ORZ029>031.
     HIGH WIND WARNING FROM 1 AM TO 7 PM PST WEDNESDAY FOR
     ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 1000
     FEET FOR ORZ021>025.
     HIGH SURF WARNING FROM 4 AM TO 7 PM PST WEDNESDAY FOR
     ORZ021-022.
     WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     ABOVE 3000 FEET FOR ORZ024>026.
     WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
     ABOVE 5000 FEET FOR ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     ORZ026.

CA...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
     FOR CAZ084.
     WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
     ABOVE 3500 FEET FOR CAZ082-083.
     WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
     ABOVE 4000 FEET FOR CAZ080-081.
     HIGH WIND WARNING FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY FOR
     CAZ081.
     WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
     FOR CAZ085.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 8 PM PST
     THURSDAY FOR PZZ350-356-370-376.
     STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-356-370-376.

99/99/99
Hazardous weather outlook, Jan 17, 6:46 AM PST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
646 AM PST TUE JAN 17 2012

ORZ021-022-181400-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
646 AM PST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FOR THE CURRY
COUNTY COAST...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC
DETAILS.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WARNING IS IN EFFECT FROM 1 AM TO 7 PM PST
WEDNESDAY...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM PST
WEDNESDAY...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-356-370-376-181400-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
646 AM PST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IN EFFECT THIS EVENING...SEE THE LATEST MARINE
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON...SEE THE
LATEST MARINE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081>083-ORZ029>031-181400-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
646 AM PST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WARNING IS IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST
THURSDAY FOR CENTRAL SISKIYOU COUNTY...SEE THE LATEST WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-084-085-181400-
WESTERN SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
646 AM PST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT FOR WESTERN SISKIYOU COUNTY FROM
4 AM WEDNESDAY TO 4 PM PST THURSDAY FOR ELEVATIONS ABOVE 4000
FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023>026-181400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
646 AM PST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR JACKSON COUNTY REMAINS IN EFFECT
TILL 4 PM THIS AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY FOR JOSEPHINE COUNTY REMAINS IN EFFECT
FOR ELEVATIONS ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER STORM WATCH GOES INTO EFFECT THIS EVENING FOR ELEVATIONS
ABOVE 3000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH FOR ELEVATIONS ABOVE 3000 FEET IS IN EFFECT
THROUGH WEDNESDAY MORNING...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-181400-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
646 AM PST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM
PST THURSDAY ABOVE 5000 FEET...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 4:15 AM PSTWinter Storm WarningMFRCurry, Douglas, Jackson, Josephine, Klamath, Lake66 hr
Jan 17, 4:15 AM PSTWinter Weather AdvisoryMFRCoos, Douglas, Jackson, Josephine, Klamath, Lake66 hr
Jan 17, 11:33 AM PSTRiver Flood WatchMFRCoos, Curry, Douglas25 hr
Jan 17, 12:03 PM PSTFlood WatchMFRCoos, Curry, Douglas, Josephine46 hr
Jan 17, 3:02 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas, Lake23 hr
Jan 17, 3:02 PM PSTWind AdvisoryMFRCurry, Jackson, Josephine47 hr

Nearby

Hurricane Force Wind Warnings in Oregon, 2012Every hurricane force wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.